Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

June 11, 2021Sedgwick County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 11, 2021, 7:49 PM CDT for Sedgwick County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2021, 7:49 PM CDT (00:49 UTC)
Expired
Jun 11, 2021, 8:30 PM CDT
In force
41 min
Issued by
NWS Wichita, KS

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 12 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 8:29 PM CDTHAIL 0.751 S East Wichita, KSRELAYED FROM THE SPOTTER NETWORK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-461 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

654 
WWUS83 KICT 120049
SPSICT

Special Weather Statement
National Weather Service Wichita KS
749 PM CDT Fri Jun 11 2021
 
KSZ069-083-120130-
Butler KS-Sedgwick KS-
749 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  West central Butler County in south central Kansas...
  Southeastern Sedgwick County in south central Kansas...

* Until 830 PM CDT.

* At 747 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Downtown Wichita...moving east
  at 5 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Wichita, Derby, Andover, Haysville, Park City, Bel Aire, Rose Hill,
  Downtown Wichita, Kechi, Eastborough, East Wichita, Northeast
  Wichita, Mcconnell Air Force Base, South Wichita, Oaklawn and
  Jabara Airport.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3761 9744 3779 9740 3779 9712 3751 9714
TIME...MOT...LOC 0049Z 280DEG 4KT 3769 9734 

$$

JAKUB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:55 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 11, 6:55 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
655 PM CDT Fri Jun 11 2021

.SHORT TERM...(This evening through Monday night)
Issued at 312 PM CDT Fri Jun 11 2021

Highlights:

1) Afternoon/evening severe thunderstorms possible

2) Less humid for Saturday & Sunday with highs around 90 degrees

Challenges and changes: Very near term with convective track and
respective timing

Tonight:
Storms will be going at start of period, per mesoscale discussion.
With anticipated cold pool causing storms to surge faster than most
models, have precipitation ending earlier than previous forecast.
There is some potential for lingering or additional development
behind the line with arrival of cooler air aloft, but progressive
nature of the system makes that less likely. Did keep some small
chances lingering in far southeast KS throughout the night. Went a
bit cooler in southeast KS based on cooling associated with the
storms. -Howerton

Saturday through Monday night:
A ridge will build in for the western half of the CONUS for the
weekend into next week essentially shoving the low pressure system
to the north. This ridge is expected to bring record heat along
the Rockies/Interior West and Desert Southwest while simply
keeping the Plains with above seasonal normal temperatures. High
temperatures are forecast to stay around 90 degrees for the
weekend. It will be warm but less humid than today and yesterday
thanks to drier air moving in. Highs on Monday will rise into the
low to mid 90s.

.LONG TERM...(Tuesday through Friday)
Issued at 312 PM CDT Fri Jun 11 2021

Highlights:

1) Temperatures in the 90s

2) Dry

The ridge will stay in place through the week which will keep a dry
forecast. There is a short wave that is expected to move on shore
over the Pacific Northwest on Tuesday then track eastward across
Canada. This system will transition to a southeasterly track and
could bring a front through at the end of next week (Thursday)
depending on which model you believe. At this time, the forecast
indicates minimal if any impacts from this frontal passage again
if/when it occurs. Temperatures should stay in the 90s throughout.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 652 PM CDT Fri Jun 11 2021

Widely scattered showers and storms continue to develop within the
warm sector across south central Kansas with more widespread
activity into southeast Kansas. The biggest threat with any storm
that develops will be damaging downburst winds of 70-80 mph. A
cold front was bisecting south central Kansas this evening and
this front will continue moving slowly southward clearing the area
by late evening. Winds in the wake of the front will shift to the
northeast and drier air will eventually filter over the area with
VFR returning from north to south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    68  89  66  91 /  50  10  10   0
Hutchinson      66  88  64  91 /  20   0  10   0
Newton          66  88  65  90 /  50  10  10   0
ElDorado        66  88  65  89 /  50  10  10   0
Winfield-KWLD   68  89  66  90 /  50  10  10   0
Russell         59  88  62  91 /  10   0  10   0
Great Bend      60  88  63  90 /  10   0  10   0
Salina          62  89  63  92 /  20   0  10   0
McPherson       64  87  64  90 /  20   0  10   0
Coffeyville     68  89  67  90 /  70  20   0   0
Chanute         67  89  66  90 /  70  10   0   0
Iola            67  88  65  90 /  70  10   0   0
Parsons-KPPF    68  89  67  90 /  70  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...PJH/VJP
LONG TERM...VJP
AVIATION...MWM
Hazardous weather outlook, Jun 11, 6:50 PM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
650 PM CDT Fri Jun 11 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-122115-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
650 PM CDT Fri Jun 11 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This evening and tonight

There is a risk for severe thunderstorms this evening mainly along
and east of a McPherson to Wichita to Anthony line. Damaging winds
to around 80 mph and large hail to around half dollars are possible.
A brief tornado may also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening for
locations along and east of a McPherson to Wichita to Anthony line.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Jun 11, 6:58 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
658 PM CDT Fri Jun 11 2021

KSZ083-120045-
Sedgwick KS-
658 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  East central Sedgwick County in south central Kansas...

* Until 745 PM CDT.

* At 654 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm in north Wichita...moving east at 5
  mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Wichita, Derby, Park City, Valley Center, Bel Aire, Maize, Downtown
  Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower
  National Airport, Northeast Wichita, Mcconnell Air Force Base,
  South Wichita, Oaklawn and Jabara Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3766 9750 3781 9745 3782 9718 3758 9725
TIME...MOT...LOC 2357Z 282DEG 5KT 3773 9738

JAKUB
Special weather statement, Jun 11, 7:00 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Wichita KS
700 PM CDT Fri Jun 11 2021

KSZ052-053-069-120045-
Butler KS-Marion KS-Chase KS-
700 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  North central Butler County in south central Kansas...
  Southeastern Marion County in central Kansas...
  Southwestern Chase County in east central Kansas...

* Until 745 PM CDT.

* At 657 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Burns, or 6 miles south of
  Florence...moving east at 5 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Florence, Burns and Wonsevu.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central, central and east central Kansas.

LAT...LON 3809 9705 3824 9699 3825 9667 3797 9673
TIME...MOT...LOC 2359Z 282DEG 4KT 3815 9693

JAKUB
Local storm report, Jun 11, 7:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     ERIE                    37.56N 95.25W
06/11/2021  E60 MPH          NEOSHO             KS   TRAINED SPOTTER

&&

MWM
Special weather statement, Jun 11, 7:32 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Wichita KS
732 PM CDT Fri Jun 11 2021

KSZ069-120115-
Butler KS-
732 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Butler County in south central Kansas...

* Until 815 PM CDT.

* At 731 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Potwin, or 8 miles east of
  Whitewater...moving southeast at 5 mph.

hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  El Dorado and Potwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3786 9712 3799 9708 3798 9679 3777 9691
TIME...MOT...LOC 0032Z 294DEG 5KT 3793 9700

JAKUB
Special weather statement, Jun 11, 7:33 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Wichita KS
733 PM CDT Fri Jun 11 2021

KSZ096-100-120130-
Labette KS-Neosho KS-
733 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Eastern Labette County in southeastern Kansas...
  Southeastern Neosho County in southeastern Kansas...

* Until 830 PM CDT.

* At 731 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm near Mccune, or 9 miles east of
  Parsons...moving southeast at 25 mph.

wind gusts up to 55 mph will be possible with this storm. The gusty
winds may arrive well ahead of the thunderstorm.

* Locations impacted include...
  Parsons, Oswego, Chetopa, Altamont, St. Paul, Bartlett, Labette,
  Lake Parsons and South Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Kansas.

LAT...LON 3700 9523 3738 9541 3748 9523 3761 9512
      3760 9509 3700 9507
TIME...MOT...LOC 0032Z 328DEG 23KT 3737 9510

Martin
Special weather statement, Jun 11, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
749 PM CDT Fri Jun 11 2021

KSZ069-083-120130-
Butler KS-Sedgwick KS-
749 PM CDT Fri Jun 11 2021

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  West central Butler County in south central Kansas...
  Southeastern Sedgwick County in south central Kansas...

* Until 830 PM CDT.

* At 747 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Downtown Wichita...moving east
  at 5 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.

* Locations impacted include...
  Wichita, Derby, Andover, Haysville, Park City, Bel Aire, Rose Hill,
  Downtown Wichita, Kechi, Eastborough, East Wichita, Northeast
  Wichita, Mcconnell Air Force Base, South Wichita, Oaklawn and
  Jabara Airport.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Kansas.

LAT...LON 3761 9744 3779 9740 3779 9712 3751 9714
TIME...MOT...LOC 0049Z 280DEG 4KT 3769 9734

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:00 PM CDTSpecial Weather StatementICTChase45 min
Jun 11, 7:32 PM CDTSpecial Weather StatementICTButler43 min
Jun 11, 7:33 PM CDTSpecial Weather StatementICTLabette57 min
Jun 11, 7:56 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick64 min
Jun 11, 8:11 PM CDTAreal Flood WarningICTButler, Sedgwick3 hr
Jun 11, 8:27 PM CDTSevere Thunderstorm WarningICTSedgwick63 min
Jun 11, 8:44 PM CDTSpecial Weather StatementICTSedgwick31 min
Jun 11, 8:59 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner61 min
Jun 11, 9:23 PM CDTSevere Thunderstorm WarningICTCowley, Sumner67 min
Jun 11, 10:02 PM CDTSevere Thunderstorm WarningICTCowley, Sumner58 min
Jun 11, 10:18 PM CDTSpecial Weather StatementICTHarper42 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.